MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Model Number PCDW1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2017 and mesh was implanted.It was reported that the patient underwent removal surgery and revision surgery on (b)(6) 2018 during which the surgeon noted the mesh was infected and had become adherent to several loops of the small bowel.It was reported that the patient experienced severe pain, fistula, chronic abdominal wounds and extensive lysis of adhesions.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Date sent to the fda: 5/1/2022.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Additional Manufacturer Narrative
Date sent to the fda: 7/27/2022.Additional b5 narrative: it was reported that following the procedure the patient experienced abscess.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-CORNELIA
655 ethicon circle
cornelia GA 30531
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13727587
Report Number2210968-2022-01699
Device Sequence Number19989393
Product Code FTL
UDI-Device Identifier10705031047792
UDI-Public10705031047792
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberPCDW1
Device Catalogue NumberPCDW1
Device Lot NumberKGG132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/29/2022
07/27/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date05/03/2022
07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale